Sarah from the UK

Sarah – United Kingdom

Sarah Chandler – Surrey

This is an extract from the article in the Daily Mail dated 5 April 2009

Sarah Chandler, 12, has chronic fatigue syndrome. She felt lethargic after the first jab, but her condition worsened after the second jab.

And a spokesman for GlaxoSmithKline says: “We understand that every adverse reaction related to vaccination is distressing for the girl and family involved and we take these reports seriously. We work closely with the MHRA to monitor any reactions to the vaccination. The majority of adverse reactions reported have been related to the process of injection, rather than to the type of vaccine, i.e. the most common side effect is soreness at the site of injection, which you would expect to see in any vaccination program. We remain confident in the safety profile of Cervarix, which was extensively tested through clinical trials and has been licensed for use in girls and women in the UK.”

But that is of little comfort to Cathy Chandler from Surrey, whose 12-year-old daughter, Sarah, has just been diagnosed with chronic fatigue syndrome. Her illness began a week after her first injection, in September 2008. She has barely attended school since November.

“I know I can’t prove the connection, but I’m as certain as I can be,” says Cathy.

Sarah had the second in a course of three Cervarix jabs in October. She felt ill and lethargic following the first dose. But after the second, her condition deteriorated. She was listless and her throat felt, and still feels as if something was stuck in it. Antibiotics did nothing to ease it.

“It took me a while to make the connection to Cervarix, but once I had, it all made sense,” says Cathy, 53, a part time administrator. “I panicked and thought, what’s happened to her? What have they done?”

In recent weeks, her health has improved enough for her to attend school for nine hours a week, but it looks unlikely that she will be back full-time for many months.

While Sarah’s doctors have never said they believe the vaccination is the cause, they have not ruled it out. Sarah’s doctor advised against her having the last injection of the course.

“Sarah was worried about missing it,” says Cathy. “The doctor explained that as HPV is sexually transmitted, you can reduce your risk of contracting it by avoiding unprotected sex, when the time comes.”

But, Cathy adds, “She didn’t say Sarah’s illness was linked to the HPV vaccine in particular – any vaccine could potentially have had the same effect.”

Comments

  1. My daughter is also a victim of HPV vaccine and complains of a lump in her throat. I know the post is from July 2011 but how is Sarah doing now? Getting better I hope x

  2. sue amit says:

    Since having the hpv vaccine 1 and 2 September 2012 and March 2013 my daughter has now developed an irregular heartbeat. she also now has ocd cant open and shut doors, feels imaginary people she has to take care of. Tells me she has another mother and comes from another planet. She had a pre-existing condition of hypothyroid. She has started swearing and pulling things out of space, as well as squeezing us to remove pretend friends. She cannot stand people sniffing near her . she is going for tests and referred to the mental health team. Has anybodys daughter come up with any of these symptoms after the jab. she will not be having a third one!

  3. Please read the truth behind vaccination… poor young ladies, why they are suffering like that…

Speak Your Mind

*

*